Q. I am a 25-year-old male with extreme hair loss. Kindly advice.

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
Published on Jun 23, 2018

Hello doctor,

I am a 25-year-old male with extreme hair loss. I was on Rogaine 5 %, Finax 1 mg, but losing lots of hair from the vertex.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

With your history looks like you have androgenetic alopecia, which is a genetic and hormonal hair loss. Are you still using Rogaine and Finax? Minoxidil and Finasteride are the medicine of choice for androgenetic alopecia. Can you please upload your clinical pictures so that I can assess the grade of hair loss. Do you have a family history of hair loss? Since how many months you are using Rogaine?

For more information consulyt a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I used Rogain and Finax for around three months then I left using it as it was not having any effect on me. I have stopped using Rogaine for past eight months. My family does not have alopecia background. My father has a good amount of hair although those are very thin. My grandfather was also having pretty good hair quantity. Please find a few photos and videos attached.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

I have seen the picture (attachment removed to protect patient identity). In this picture, there is mild thinning of hair on the side of the scalp. But you mentioned that you are losing hair on the vertex. I would like to see that picture too.

As of this picture, you have very minimal hair loss. Once you start using Regain, there will be hair fall during first two months of treatment, because Minoxidil will increase the speed of hair growth cycle. Once you stop using Regain, the baby hairs that are grown will shed. Regain (Minoxidil) is the treatment of choice for androgenetic alopecia. But once started it has to be used for years to maintain the hair growth. Along with Minoxidil, you need hair nutrient pills every day after breakfast, that has Biotin, Calcium, Zinc in it. Protein-rich food is very very essential for hair growth.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am sending a photo showing the place where my hair is getting thin and am getting bald. I guess my scalp skin is dry. Regain like solution which contains alcohol may ruin it further. Plus my lifestyle is pretty messy. My sleeping hours are not fixed. Sometimes I sleep early. Sometimes I sleep late but wake up early. I use to take protein supplements post work out session which I stopped taking for last six months.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

Yes, you are going through androgenetic alopecia, there is thinning of hairs in the vertex. You need to start Minoxidil 5 % foam if the solution is causing irritation of the scalp. You need to use it regularly twice a day, along with Finasteride 1 mg tablet and hair nutrient pill every day. Since androgenetic alopecia is a progressive condition, treatment is also long-term for years, to maintain the remaining hair. These are some hair care tips for hair loss which are equally as important as medicine:

  1. Always use luke warm water for washing hairs. Never use hot water.
  2. Do not comb when hair is wet.
  3. Do not use a hairdryer, allow it to dry naturally after a bath.
  4. Avoid hot iron straightener, it breaks the protein bond in hair, making hair brittle.
  5. Hair is made up of a protein called keratin. You need to take more protein every day, like eggs, fish, curd, milk, lentils, and chicken.
  6. Regular exercise for 40 minutes a day, six days a week, to keep the hormonal balance intact.
  7. Hair joy is one brand of Minoxidil, it has 5 % foam. Once you start using it, there will be little hair fall initially, you need to use it everyday for at least three months to see results.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


How can I treat graying of hair and hair fall?

Query: Hello doctor, I am facing hair fall from the last 4 to 5 months. Also facing graying of hairs from last three years.  Read Full >>


Dr. Rabia
Dermatologist

Answer: Hi, Welcome to icliniq.com. Does this problem exist in your family? If yes it is androgenetic alopecia that is common in males and related to male hormones. Premature greying of hair is also genetic and as such there is no treatment for reversing of grey hair. However, you can take Biotin suppleme...  Read Full

Please suggest a treatment for hair loss.

Query: Hello doctor, I am a 28 year old male. For the past four years, I have been experiencing hair loss. About two and a half years ago, I started using Finasteride once a week along with a Ketoconazole shampoo 1 % and Lipogaine, which is similar to Rogaine. I would use this only at night usually using a...  Read Full >>


Answer: Hello, Welcome to icliniq.com. From your description, I would say you have a male pattern hair loss also called as androgenetic alopecia. If you are comfortable using Rogaine solution, you can continue with it or consider Minoqilib 5% (Minoxidil) solution 1 ml at bed time over the scalp. ...  Read Full

My hair loss is back after a trip to a tropical country. What can I do?

Query: Hello doctor, Three months after I had my second child, I suffered hair loss. It all grew back six to seven months postpartum. Then, I went on a trip about two and a half months ago to a tropical climate and when I got back I am getting the same type of hair loss again. I believe the name for it is ...  Read Full >>


Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned it appears that you have hair fall. Now, there could be many reasons. Postpartum: one-year post delivery of a child and a possible lactation might cause nutritional deficiencies in a woman and also the n...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.